Alert archive / Colorado / Snow Advisories in 2007

Snow Advisory 13, NWS Denver/Boulder, CO

October 20, 2007Grand County, Jackson County, Summit County, Colorado

NWS Denver/Boulder, CO issued this snow advisory at Oct 20, 2007, 10:53 PM MDT for Grand County, Jackson County, Summit County, Colorado. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2007, 10:53 PM MDT (04:53 UTC)
Expired
Oct 21, 2007, 11:17 AM MDT
In force
12 hr
Issued by
NWS Denver/Boulder, CO

Counties Grand County, CO, Jackson County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 146 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 4.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2007-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2007-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
3173 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KBOU 210453
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1053 PM MDT SAT OCT 20 2007

COZ041-211300-
/O.UPG.KBOU.SB.Y.0016.071021T0900Z-071022T0000Z/
/O.EXB.KBOU.WS.W.0006.071021T0600Z-071022T0000Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
1053 PM MDT SAT OCT 20 2007

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM MDT SUNDAY FOR THE 
PALMER DIVIDE IN EAST CENTRAL COLORADO...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT SUNDAY. THE SNOW AND
BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP OVER THE HIGHER TERRAIN KNOWN AS THE PALMER
DIVIDE SOUTH OF DENVER AROUND MIDNIGHT TONIGHT AND CONTINUE
THROUGH MUCH OF THE DAY ON SUNDAY. TOTAL SNOW ACCUMULATION OF 5 TO
10 INCHES IS EXPECTED BY LATE SUNDAY AFTERNOON...WITH THE GREATER 
AMOUNTS OVER THE HIGHER ELEVATIONS IN SOUTHERN DOUGLAS AND
SOUTHWEST ELBERT COUNTIES. NORTH WINDS AT 20 TO 30 MPH WITH GUSTS
TO AROUND 40 MPH WILL ALSO PRODUCE AREAS OF BLOWING SNOW LATE IN
THE MORNING AND AFTERNOON ON SUNDAY. THE BLOWING AND DRIFTING
SNOW MAY SIGNIFICANTLY LIMIT VISIBILITY.

TRAVELERS ARE URGED TO PLAN FOR HAZARDOUS WINTER TRAVEL
CONDITIONS LATE TONIGHT AND SUNDAY IN THE MONUMENT HILL AREA.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

COZ035-036-211300-
/O.EXA.KBOU.WS.W.0006.000000T0000Z-071022T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
1053 PM MDT SAT OCT 20 2007

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM MDT SUNDAY FOR THE 
COLORADO FRONT RANGE FOOTHILLS...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT SUNDAY. 

SNOW WILL BECOME HEAVY AT TIMES IN THE FRONT RANGE FOOTHILLS 
OVERNIGHT. TOTAL SNOW ACCUMULATIONS BY SUNDAY AFTERNOON WILL RANGE
FROM 5 TO 9 INCHES WITH UP TO A FOOT OF SNOW IN THE FOOTHILLS
SOUTHWEST OF DENVER. NORTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO
40 MPH WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW IN EXPOSED
AREAS ON SUNDAY.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS AND STRONG WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

COZ031-033-034-211300-
/O.CON.KBOU.WS.W.0006.000000T0000Z-071022T0000Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
1053 PM MDT SAT OCT 20 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY 
FOR THE NORTH CENTRAL MOUNTAINS OF COLORADO...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY. 

SNOW WILL HEAVY AT TIMES IN THE NORTH CENTRAL MOUNTAINS OF
COLORADO OVERNIGHT AND THROUGH MOST OF THE DAY SUNDAY. TOTAL SNOW
ACCUMULATIONS BY LATE SUNDAY AFTERNOON WILL RANGE FROM 8 TO 16
INCHES...WITH THE GREATER AMOUNTS ON NORTHWEST FACING SLOPES. WEST
TO NORTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH
WILL ALSO PRODUCE EXTENSIVE BLOWING AND DRIFTING SNOW IN EXPOSED
AREAS.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS AND STRONG WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

COZ030-032-211300-
/O.NEW.KBOU.SN.Y.0013.071021T0453Z-071022T0000Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
INCLUDING...GOULD...NORTH PARK...RAND...SPICER...WALDEN...
DILLON...FRASER...GRANBY...GRAND LAKE...HOT SULPHUR SPRINGS...
KREMMLING
1053 PM MDT SAT OCT 20 2007

...SNOW ADVISORY IN EFFECT UNTIL 6 PM MDT SUNDAY FOR THE HIGH 
MOUNTAIN VALLEYS IN NORTH CENTRAL COLORADO...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT SUNDAY. 

SNOW...POSSIBLY HEAVY AT TIMES...CAN BE EXPECTED IN THE HIGH
MOUNTAIN VALLEYS OVERNIGHT AND THROUGH MUCH OF THE DAY ON SUNDAY.
TOTAL SNOW ACCUMULATIONS BY SUNDAY AFTERNOON WILL RANGE FROM 4 TO 8
INCHES WITH THE GREATER AMOUNTS NEAR NORTHWEST FACING MOUNTAIN
SLOPES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
BAKER
2 follow-up statements
000 
WWUS45 KBOU 211101
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
501 AM MDT SUN OCT 21 2007

...STORM SYSTEM WILL MOVE ACROSS COLORADO TODAY WITH SNOW...

.AFTER A LULL IN THE SNOWFALL OVERNIGHT...SNOW WILL REDEVELOP AND
BECOME MORE WIDESPREAD AND HEAVIER ACROSS NORTHEAST AND NORTH
CENTRAL COLORADO THIS MORNING. UPSLOPE FLOW WILL DEVELOP...WHICH
IS STILL EXPECTED TO PRODUCE A PERIOD OF HEAVY SNOWFALL IN THE
FRONT RANGE MOUNTAINS AND FOOTHILLS. SOME OF THIS SNOW WILL SPREAD
EASTWARD ACROSS THE FRONT RANGE URBAN CORRIDOR...WITH A RAIN AND
SNOW MIX FALLING ACROSS THE NORTHEASTERN PLAINS OF COLORADO.

COZ031-033-034-211915-
/O.CON.KBOU.WS.W.0006.000000T0000Z-071022T0000Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
501 AM MDT SUN OCT 21 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

SNOW WILL INCREASE IN COVERAGE AND INTENSITY ACROSS THE MOUNTAINS
THIS MORNING...AND MAY BECOME HEAVY AT TIMES ALONG THE FRONT
RANGE. THE SNOW WILL THEN DIMINISH DURING THE LATE AFTERNOON
HOURS. TOTAL ACCUMULATIONS OF 6 TO 14 INCHES CAN BE EXPECTED. 

NORTH WINDS OF 15 TO 25 MPH ABOVE TIMBERLINE...WITH GUSTS AS HIGH
AS 40 MPH...WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS AND STRONG WINDS WILL MAKE TRAVEL HAZARDOUS.

$$

COZ035-036-211915-
/O.CON.KBOU.WS.W.0006.000000T0000Z-071022T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
501 AM MDT SUN OCT 21 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

SNOW WILL SPREAD SOUTHWARD ACROSS THE FRONT RANGE FOOTHILLS THIS
MORNING AND MAY BECOME HEAVY AT TIMES. THE SNOW WILL THEN DIMINISH
DURING THE LATE AFTERNOON HOURS. TOTAL ACCUMULATIONS OF 4 TO 9
INCHES CAN BE EXPECTED...WITH SLIGHTLY HIGHER AMOUNTS POSSIBLE IN
THE FOOTHILLS OF SOUTHERN JEFFERSON AND DOUGLAS COUNTIES. 

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS WILL MAKE TRAVEL HAZARDOUS.

$$

COZ041-211915-
/O.CON.KBOU.WS.W.0006.000000T0000Z-071022T0000Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
501 AM MDT SUN OCT 21 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

SNOW WILL CONTINUE OVER THE PALMER DIVIDE AREA THROUGH THE EARLY
AFTERNOON HOURS...AND MAY BE HEAVY AT TIMES. TOTAL SNOW
ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED BEFORE THE SNOW
DECREASES LATE THIS AFTERNOON.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. TRAVEL WILL BE HAZARDOUS
ESPECIALLY OVER THE MONUMENT HILL AREA.

$$

COZ030-032-211915-
/O.CON.KBOU.SN.Y.0013.000000T0000Z-071022T0000Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
INCLUDING...GOULD...NORTH PARK...RAND...SPICER...WALDEN...
DILLON...FRASER...GRANBY...GRAND LAKE...HOT SULPHUR SPRINGS...
KREMMLING
501 AM MDT SUN OCT 21 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

PERIODS OF SNOW CAN BE EXPECTED UNTIL EARLY AFTERNOON...THEN SNOW
WILL DECREASE. TOTAL ACCUMULATIONS WILL RANGE BETWEEN 4 AND 8 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

BARJENBRUCH
000 
WWUS45 KBOU 211717
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1117 AM MDT SUN OCT 21 2007

...WINTER STORM CONTINUES ACROSS NORTHERN COLORADO...

.AREAS OF HEAVY SNOW DEVELOPED IN THE FRONT RANGE FOOTHILLS AND
JUST SOUTH OF DENVER THIS MORNING AS A WINTER STORM MOVED ONTO THE
PLAINS. SNOWFALL RATES OF 1 TO 3 INCHES PER HOUR HAVE BEEN
REPORTED IN THE FOOTHILLS WEST OF DENVER...AND IN THE SOUTHERN
SUBURBS OF DENVER. SOME SNOWFALL AMOUNTS INCLUDE 6 INCHES AT
CENTENNIAL AIRPORT AND 4 INCHES AT GENESSEE. IN THESE AREAS THE
SNOW IS EXPECTED TO DECREASE IN INTENSITY BY EARLY AFTERNOON...AND
END BY EARLY EVENING. MEANWHILE...FROM THE NORTH SIDE OF DENVER
NORTHWARD LITTLE OR NO ACCUMULATION HAS OCCURRED. 

IN THE MOUNTAINS MODERATE TO HEAVY SNOW CONTINUES IN AREAS NORTH
OF INTERSTATE 70...BUT ONLY LIGHT SNOW HAS FALLEN THIS MORNING IN
SUMMIT COUNTY AND IN NORTH AND MIDDLE PARKS. STORM TOTAL SNOWFALL
IN THESE AREAS HAS GENERALLY BEEN 3 TO 8 INCHES...WITH 11 INCHES ON
RABBIT EARS PASS. THE SNOW IS EXPECTED TO DECREASE IN THESE AREAS
THIS AFTERNOON AS WELL.

ROADS ARE GENERALLY WET OR SLUSHY BELOW 7500 FEET...BUT THERE ARE
SNOWPACKED OR ICY CONDITIONS ON HIGHWAYS IN THE HIGHER MOUNTAINS.
FOR THE LATEST ROAD CONDITIONS CALL 511.

COZ034>036-220000-
/O.CAN.KBOU.WS.W.0006.000000T0000Z-071022T0000Z/
/O.NEW.KBOU.SB.Y.0017.071021T1717Z-071022T0000Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...
ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
1117 AM MDT SUN OCT 21 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH MIDDAY...THEN
DIMINISH DURING THE AFTERNOON. STORM TOTAL ACCUMULATIONS OF 4 TO 9
INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS IN THE FOOTHILLS
WEST AND SOUTHWEST OF DENVER AND IN SUMMIT COUNTY. 

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. ROADS
WILL BE SLUSHY OR SNOWPACKED...WITH THE WORST CONDITIONS ABOVE
7500 FEET IN ELEVATION. 

$$

COZ030-032-211830-
/O.CAN.KBOU.SN.Y.0013.000000T0000Z-071022T0000Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
INCLUDING...GOULD...NORTH PARK...RAND...SPICER...WALDEN...
DILLON...FRASER...GRANBY...GRAND LAKE...HOT SULPHUR SPRINGS...
KREMMLING
1117 AM MDT SUN OCT 21 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE SNOW
ADVISORY. 

SNOWFALL THIS AFTERNOON IS EXPECTED TO BE LIGHT WITH ADDITIONAL
ACCUMULATIONS OF AN INCH OR TWO. 

$$

COZ031-033-220000-
/O.CON.KBOU.WS.W.0006.000000T0000Z-071022T0000Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS
1117 AM MDT SUN OCT 21 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH EARLY
AFTERNOON...ESPECIALLY ON NORTH FACING MOUNTAIN AREAS. SNOWFALL
WILL DECREASE CONSIDERABLY LATE THIS AFTERNOON. TOTAL
ACCUMULATIONS OF 8 TO 16 INCHES CAN BE EXPECTED.

NORTH WINDS OF 15 TO 25 MPH ABOVE TIMBERLINE...WITH GUSTS AS HIGH
AS 40 MPH...WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW.

ROAD CONDITIONS AT HIGHER ELEVATIONS WILL REMAIN HAZARDOUS WITH
ICY OR SNOWPACKED ROADS AND LIMITED VISIBILITIES.

$$

COZ041-220000-
/O.CON.KBOU.WS.W.0006.000000T0000Z-071022T0000Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
1117 AM MDT SUN OCT 21 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

SNOW INTENSITIES WILL DECREASE THIS AFTERNOON WITH SNOW ENDING BY
EARLY EVENING. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES CAN BE
EXPECTED.

WHILE MOST ROADS IN THE AREA ARE SLUSHY...ELEVATIONS ABOVE 7500
FEET OR LESS TRAVELED ROADS MAY BECOME SNOWPACKED WITH SOME
DRIFTING IN SOUTHERN PARTS OF DOUGLAS AND ELBERT COUNTY. IF YOU
ARE TRAVELING IN RURAL PARTS OF THESE COUNTIES...BE PREPARED FOR
WINTER DRIVING CONDITIONS.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this snow advisory went out at Oct 20, 10:28 PM MDT, 25 minutes earlier.

Area forecast discussion, Oct 20, 10:28 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE DENVER CO
1028 PM MDT SAT OCT 20 2007

...CORRECTED HIGHLIGHT FOR ZONE 41...

.SHORT TERM...UPDATING THIS EVENING FOR MORE SNOW IN/NEAR THE FRONT
RANGE.  DEPTH OF TROUGH AND SECOND BATCH OF ENERGY ROTATING DOWN
FROM SOUTHWESTERN WYOMING SHOULD ALLOW FOR A LONGER PERIOD OF
UPSLOPE...AND ALSO STRONG Q-G VERTICAL MOTION.  ENOUGH TURNING INTO
THE FOOTHILLS TO SUPPORT A PERIOD OF HEAVY SNOW IN THE FRONT RANGE
FOOTHILLS BETWEEN 3 AM AND NOON.  HAVE UPDATED THE CURRENT FORECAST
FOR A WINTER STORM WARNING IN THE FOOTHILLS...AND ADDED AN ADVISORY
TO THE NORTH CENTRAL MOUNTAIN VALLEYS.  HAVE ALSO ADDED MORE SNOW TO
THE I-25 CORRIDOR AS THINGS ARE COMING TOGETHER BETTER FOR
ACCUMULATING SNOWFALL.

.LONG TERM...MODELS HAVE THE UPPER TROUGH AXIS MOVE EAST ACROSS THE
FORECAST AREA SUNDAY NIGHT.  AGAIN...THE GFS IS ABOUT SIX HOURS
SLOWER THAN THE NAM.  ON MONDAY...THE VERY STRONG
NORTH-NORTHEASTERLY FLOW ALOFT WILL COVER THE FORECAST AREA.  THE
GFS HAS THE JET MAX AT 165 KNOTS OVER THE NORTHEAST CORNER MONDAY
AFTERNOON...THE NAM SHOWS 145 KNOTS AT THAT TIME.  THE FLOW RELAXES
SIGNIFICANTLY MONDAY NIGHT...CONTINUING TUESDAY...BUT THE GFS HANGS
ON TO DUE NORTHERLY FLOW INTO TUESDAY NIGHT...THE NAM SHOWS IT ALL
TO BE NORTHWESTERLY.  BOTH HAVE THE UPSTREAM RIDGE CENTERED OVER
GREAT BASIN LATE TUESDAY AFTERNOON.  THE QG VERTICAL VELOCITY FIELDS
HAVE STRONG DOWNWARD MOTION OVER THE FORECAST AREA SUNDAY
NIGHT...ITS STILL DOWNWARD ON MONDAY THROUGH TUESDAY BUT PRETTY
WEAK.  THE BOUNDARY LAYER FLOW IS PROGGED TO BE ALL DOWNSLOPING
SUNDAY NIGHT WELL INTO TUESDAY.  FOR MOISTURE...BOTH MODELS DRY US
OUT SUNDAY NIGHT BUT AT DIFFERENT RATES.  THE GFS IS SLOWER WITH THE
SYNOPTIC SCALE FEATURES...YET THE QUICKER NAM KEEPS THE MOISTURE
AROUND LONGER SUNDAY NIGHT.  FROM MONDAY ON...IT IS PRETTY DRY.
THERE MAY BE ENOUGH LINGERING MOISTURE IN THE HIGH MOUNTAINS TO
WARRANT MINIMAL POPS FOR SOME OF MONDAY.  FOR SUNDAY NIGHTS
POPS...WILL TAPPER OFF THE PRECIPITATION MAINLY DURING THE EVENING
HOURS.  WILL LET THE HIGH ALPINE MINIMAL POPS GOING ALL NIGHT.   FOR
TEMPERATURES...MONDAY ONLY WARMS SOME 2-3 C FROM SUNDAYS HIGH.
TUESDAYS THICKNESS GRIDS SHOW A 7-10 C WARM UP FROM MONDAY.

FOR THE LATER DAYS...WEDNESDAY THROUGH SATURDAY...THE MODELS SHOW
THE UPPER RIDGE OVER THE GREAT BASIN LATE ON TUESDAY...CREEPING
SLOWLY EASTWARD INTO THURSDAY...THEN IT FLATTENS SOME AND MOVES MORE
SOUTH OF THE FORECAST AREA FOR FRIDAY.  THE GFS AND ECMWF NOW SHOW
THE UPPER CLOSED LOW STALLING AROUND THE MEMPHIS AREA WEDNESDAY AND
THURSDAY.  THERE IS AN UPPER TROUGH TO OUR NORTH THAT FLATTENS THE
UPPER RIDGE LATER IN THE PERIOD.  THIS TROUGH HELPS A COLD FRONT AND
SHALLOW UPSLOPE MOVE INTO THE PLAINS THURSDAY NIGHT INTO FRIDAY.
BOTH THE GFS AND ECMWF HAVE THIS.  WILL COOL FRIDAY OFF A BIT...BUT
NO POPS YET...MOISTURE IS QUITE SPARSE THROUGH SATURDAY.

&&

.AVIATION...WEST WINDS GUSTING OF 20-30 KT WILL REACH DIA DURING THE
LATE AFTERNOON AND EVENING...THEN SHIFT TO NORTH AS A COLD FRONT
PASSES THROUGH THE DENVER AREA AROUND 02Z. RAIN WILL DEVELOP AFTER
MIDNIGHT...AND CHANGE TO SNOW IN THE DENVER AREA BY MORNING. THE
SNOW WILL DIMINISH IN THE AFTERNOON. AIR TEMPERATURES ARE EXPECTED
TO REMAIN AT OR ABOVE FREEZING...AND WARM GROUND WILL LIKELY PREVENT
SNOW ACCUMULATION ON PAVEMENT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING THROUGH
    SUNDAY FOR THE MOUNTAINS AND FRONT RANGE FOOTHILLS...ZONES
    31..33..34..35..AND 36.
  SNOW ADVISORY NORTH PARK AND MIDDLE PARK THROUGH SUNDAY...ZONES
    30 AND 32.
  WINTER STORM WARNING TONIGHT AND SUNDAY FOR EASTERN ELBERT AND
    WESTERN DOUGLAS COUNTIES ABOVE 6000 FEET...ZONE 41.

&&

WFO BOULDER
Hazardous weather outlook, Oct 20, 11:01 AM MDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1101 AM MDT SAT OCT 20 2007

COZ030>051-211200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1101 AM MDT SAT OCT 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

...RED FLAG WARNING FOR THE PALMER DIVIDE AREA TODAY...
...WINTER STORM WATCH TONIGHT AND SUNDAY FOR THE MOUNTAINS...

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH IN AREAS ALONG THE
FOOTHILLS AND SOUTH OF INTERSTATE 70 THIS AFTERNOON...WITH GUSTS AS
HIGH AS 40 MPH. THE GUSTY WINDS WILL COMBINE WITH VERY LOW
HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER
DOUGLAS...ELBERT...AND LINCOLN COUNTIES.

SNOW WILL BECOME WIDESPREAD IN THE MOUNTAINS BY THIS EVENING AND MAY
BE HEAVY AT TIMES THROUGH TONIGHT.  ON THE PLAINS...RAIN SHOWERS
WILL DEVELOP THIS EVENING AND THEN MIX WITH AND CHANGE TO SNOW
DURING THE LATE NIGHT HOURS.  SNOW ACCUMULATIONS TONIGHT ARE
EXPECTED TO BE AN INCH OR LESS ON THE PLAINS...BUT BETWEEN 3 AND 8
INCHES IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW WILL CONTINUE IN THE MOUNTAINS AND FOOTHILLS ON SUNDAY WITH
RAIN AND SNOW OVER NORTHEAST COLORADO.  ADDITIONAL ACCUMULATIONS IN
THE MOUNTAINS AND FOOTHILLS WILL RANGE FROM 2 TO 5 INCHES.  OVER
NORTHEAST COLORADO SNOW AMOUNTS WILL RANGE FROM 0 TO 2 INCHES WITH
UP TO 5 INCHES POSSIBLE NEAR THE FOOTHILLS AND OVER THE PALMER
DIVIDE.  PRECIPITATION WILL END BY SUNDAY EVENING AS A STORM SYSTEM
MOVES EAST INTO THE CENTRAL PLAINS.

FOR MUCH OF NEXT WEEK...THE WEATHER WILL BE DRY WITH TEMPERATURES
WARMING TO ABOVE SEASONAL NORMALS BY MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS FROM SPOTTERS WILL BE APPRECIATED.

GIMMESTAD/RJK

In the hours before

Local storm report, Oct 20, 9:03 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
903 PM MDT SAT OCT 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     NON-TSTM WND GST FORT COLLINS            40.56N 105.07W
10/20/2007  M62 MPH          LARIMER            CO   TRAINED SPOTTER

            SUSTAINED WIND SPEEDS 25-45 MPH.

&&

BENTON

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 11:17 AM MDTSnow and Blowing Snow AdvisoryBOUBoulder, Clear Creek, Douglas, Gilpin, Grand, Jefferson and 3 more4 hr
Oct 21, 2:56 PM MDTFreeze WarningBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more19 hr

Nearby

Snow Advisories in Colorado, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.